View : 35 Download: 0
A 67-year-old man with epistaxis, melena, gross haematuria and haemarthrosis
- A 67-year-old man with epistaxis, melena, gross haematuria and haemarthrosis
- Lee, D. H.; Choi, Y. H.
- Ewha Authors
- SCOPUS Author ID
- Issue Date
- Journal Title
- HONG KONG JOURNAL OF EMERGENCY MEDICINE
- vol. 22, no. 5, pp. 324 - 327
- Anticoagulant; poisoning; superwarfarin; vitamin K
- MEDCOM LTD
- SCIE; SCOPUS
- Superwarfarins are widely used as rodenticides. They are similar to warfarin, but they are more potent and act longer. In case of poisoning, they cause severe bleeding, usually from multiple sites. Prolonged treatment with high doses of vitamin K and/or fresh frozen plasma (FFP) transfusions may be necessary. Awareness of the problem of superwarfarin intoxication among physicians remains low and cases may go undiagnosed for days or weeks, resulting in increased morbidity and even mortality. We presented a case of delayed diagnosis of superwarfarin ingestion. The patient presented to emergency department with epistaxis, melena, and gross haematuria. He was treated with vitamin K and the International Normalised Ratio (INR) dropped from >7.0 to 1.4. The patient was discharged. However, 3 weeks later, the patient presented with haemarthrosis. Blood investigation revealed INR value >7.0 again. The patient finally received treatment with FFP and vitamin K. This case illustrates the importance to consider superwarfarin ingestion when patients presented with poisoning with coagulopathy.
- Appears in Collections:
- 의학전문대학원 > 의학과 > Journal papers
- Files in This Item:
There are no files associated with this item.
- RIS (EndNote)
- XLS (Excel)
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.